High dose T3 - variable temperature and weight gain

Hello everyone! From 9 weeks I take only T3 - now 125 mcg (suspect problem with RT3 or resistance): 4am 25mcg, 9am 37.5mcg, 14 25mcg, 18 37.5mcg. I have a little more energy, but my temperature is very variable, pulse is 50-54, BP 80/50 - 90/60 and my weight gained (2 kg in a month) - wtf? I tried lower dose (I picked up gradually), but nothing happened.

I take iron, B complex, C, D3+K2mk7, zinc, selenium and more ;)

Last edited by

6 Replies

oldestnewest
  • Magdas, that's a high dose to be on after only 9 weeks. Overmedication can cause weight gain. Perhaps you should order a FT3 test.

    thyroid.about.com/library/a...

    How much Levothyroxine were you previously taking?

  • I know, that my dose is high... Usually I was going up 6.25 every 3 to 5 days (http://thyroidrt3.com/dosing.htm) and didn't see improvement.

    At the start of treatment I was taking only T4, but I

    felt terribly (depression, swelling and low ft3), later - Thiroyd - at the beginning was great! (blood test, my feeling) but later (I had a lot of stress - Rt3?!) I stopped responding to medication (I picked up Thiroyd to 4.5 grain, but I didn't feel better). I decided take only T3. In Poland doctors don't treat patients by T3, so I am treated alone.

  • Magdas, that link doesn't work but increasing by 6.25mcg every 3-5 days is too fast as it doesn't give you sufficient time to absorb and metabolise the T3. This link discusses increasing NDT but the principle applies for T4 and T3 too.

    thyrophoenix.com/adjusting_...

    If you're self medicating you should still be guided by blood tests. Can't you order private thyroid tests including FT3 in Poland?

  • Great link! Thank U.

    My link: thyroidrt3.com/dosing.htm

    It's no problem to order a FT3 test, but I can't order for example RT3 in Poland.

    My latest blood test from January - before I took T3:

    FT 3 2.65 pg/ml (2,3 - 4,2)

    Ok, I think I made mistake - I was too impatient :( What should I do now? Lower my dose gradually or severely?

  • Magdas, I'd continue as you are unless you feel overmedicated and have a FT3 test to guide whether or not dose needs reducing.

    If you had high rT3 which is caused by unconverted T4 it should be reducing after 9 weeks on T3 only.

  • Ok, thank U so much. I think it's rather too much for me, so I'll be reducing my dose.

You may also like...